MAUDE Adverse Event Report: S.E.R.F SOCIETE DETUDES RECHERCHE FABRICATION MF 5 E FLEXIBLE PEG DRILL DIA 5; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

S.E.R.F SOCIETE DETUDES RECHERCHE FABRICATION MF 5 E FLEXIBLE PEG DRILL DIA 5; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number RA90470022
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4): serf rc-24-0382 the drill broken while in use in patient.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Corrected data: correction of product code in section d2b, correction of common device name in section d2a, section g4: product is 510k exempt, section h3 device evaluated by the manufacturer: yes.Investigation conclusion: technical investigation: after observation of the received product, the investigation concludes with a most likely hypothesis of use of the flexible in "unscrewing" mode with reversal of the direction of rotation of the motor.The devicer must only be used in the "screwing" direction.As part of the technical investigation, the surgical technique and the ifu were reviewed.Neither document indicates that the instrument should be used only in screwing mode.Documentary investigation: the last step of the manufacturing order was carried out on 07/31/2020.Consequently, the concerned device has exceeded the useful life estimated in the ifu "eca200100018-f ifu instruments dps".The investigation associated with the manufacturing of the product will therefore not be extended.Review of complaints on the mf 5 e reference: this is the first occurrence concerning a breakage of this device.1 complaint received in 2022 ((b)(4)) received on this device reporting that the device was twisted.Overall conclusion: the most likely cause is missing information in the accompanying documents leading to a use defect (d09) in addition, the device has exceeded its estimated lifetime (d1105).Following this complaint, a corrective action was opened under reference (b)(4).A change control was opened ((b)(4)) to update the ifu and the surgical technique to add the following instruction: ¿mf 5 e shall be used exclusively in "screwing" orientation, never in "unscrewing" orientation.¿.

Brand Name
MF 5 E FLEXIBLE PEG DRILL DIA 5
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
S.E.R.F SOCIETE DETUDES RECHERCHE FABRICATION
85 avenue des bruyeres
69150 decines-charpieu
decines 69150
FR  69150
Manufacturer (Section G)
S.E.R.F SOCIETE DETUDES RECHERCHE FABRICATION
85 avenue des bruyeres
69150 decines-charpieu
decines 69150
FR   69150
Manufacturer Contact
jean-denys marechal
85 avenue des bruyeres
69150 decines-charpieu
decines, FL 69150
FR   69150
9546280700
MDR Report Key21230323
Report Number3008668801-2025-00068
Device Sequence Number18253444
Product Code HWE
UDI-Device Identifier03662200013203
UDI-Public03662200013203
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K181744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA90470022
Device Lot Number122676003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown